Monday, March 19, 2007

Vasoreactivity testing in PH

Two cases today (pop an ibuprofen and read on...)

This comes to us from "IS"

After a R heart cath confirms pulm HTN and a vasodilator test with IV Flolan or inhaled NO confirms a responder, what do you guys start with? Do you start with calcium channel blocker sustained release or short acting? Do you leave the right heart cath in and monitor the hemodynamics as you titrate the dose of CCB? Just wondering as we are trying to start a PH program here and it seems that there isn't a standardized protocol. Thanks for your input.

6 comments - CLICK HERE to read & add your own!:

Anonymous said...

Data show that patients who respond to the acute administration of a vasodilator should do well for a long period of time on high dose calcium channel blockers. Unfortunatly, variable definitions of a "response" are used
1) 20% decrease is systolic PAP
2) 30% decrease in PVR
3) 10% decrease in mean PAP

Only 10-15% will have an acute response, and the doses of calcium channel blocker used include
1)Nifedipine 30-240 mg/d
2)Diltiazem 120-900 mg/d

So these are far higher doses then those used for the treatment of systemic hypertension.

I think short-term observation with the RHC in is reasonable. See:

Rich, NEJM 1992;327:76
Hoeper, AJRCCM 2002;2165:1209
Sitbon, Eur Respir J 1998;12:265
Sitbon, Prog in Cardiovas Dis 2002;45:115

carlos said...

Nice comment about Vasoreactivity testing in PH and I'm sad because I suffer ED and I'm not sure starting to Buy Cialis this is a shame for me.

Sammlilly said...

Nice comment about Vasoreactivity testing in PH and I'm sad because I suffer ED and I'm not sure starting to buy Cialis this is a shame for me.

Online Cialis Pharmacy said...

Online Pharmacy | Buy Viagra | Buy Tramadol | Buy Cialis | Buy Fioricet | Buy Ultram | Buy Soma | Buy Tamiflu | Buy Levitra

Dinero Online said...

I really like this blog, you are very good making them. I say that the issue discussed in this blog is quite interesting and of high quality.

generic viagra said...
This comment has been removed by a blog administrator.